MAUDE Adverse Event Report: ZOLL CIRCULATION INC COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION INC COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
At 11:00 a.M.On (b)(6) 2025, ivtm therapy using cool line catheter (lot 199403) began.The catheter was inserted into the left internal jugular vein.At 9:00 a.M.On 8/24/2025, the amount of saline in the saline bag was decreasing, and damage to the catheter balloon was suspected, so the medical doctor considered replacing the catheter.At 5:00 p.M.On the same day, the doctor considered surgical removal of the catheter, as he considered it difficult to remove.However, the catheter was able to be removed without any problem.Additional surgery/ surgical removal was not needed.No injury or harm to the patient.
 
Additional Manufacturer Narrative
The reported complaint of a leak from the cool line catheter (lot 199403) was confirmed during visual inspection.As received, the distal catheter balloon was completely damaged.A circumferential tear in the middle of distal balloon was observed.The probable root cause of catheter leak was a latent material defect.The secondary complaint of difficulty in removing the catheter was also confirmed during visual inspection.Half of the distal balloon was bunched up at the distal end of the catheter.The balloon damage likely resulted in an increase in the resistance during the removal process.Visual inspection of the returned catheter was performed and found that the distal balloon was completely damaged.A circumferential tear in the distal balloon was observed, located at the middle of distal balloon, the half broken balloon was observed to be bunched at distal end of distal balloon, confirming the reported complaint.Blood residue was observed in the balloons and luered tubing.No kinks on the catheter shaft and no other physical damage was observed.During functional testing, all infusion ports and lumens were flushed without resistance, except for the in/out luer ports.During flushing the in/out lumens, a leak was observed from the middle of the distal balloon due to the damage of the balloon, confirming the reported complaint.An additional guidewire test was performed: a known-good zoll guidewire was slowly inserted into the tip of the catheter and exited to the distal infusion luered port without resistance.The guidewire could be passed through the entire length of the lumen with no resistance.Further functional testing could not be performed due to the condition in which the catheter was returned.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the cool line catheter with lot number 199403.

Brand Name
COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key23092461
Report Number3010617000-2025-00673
Device Sequence Number9672404
Product Code NCX
UDI-Device Identifier00849111075176
UDI-Public00849111075176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberCL-2295
Device Lot Number199403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown